finally relief, but more unfortunate news

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kaitlynn elizabeth
New Member


Date Joined Mar 2012
Total Posts : 17
   Posted 4/15/2012 5:58 PM (GMT -6)   
My dr finally rx me prednisone and tramadol. This is day two on the prednisone and I feel much better already, at least joint pain wise. I'm still so lethargic and exhausted....
My rheumy is starting me on plaquenil tomorrow...what should I expect from this medication?
And also, the bad news is it seems I have peroneal tendon subluxation and will need surgery on both ankles, but not until we start to see how the medication is affecting me.
Anyone else experience these issues or know anything about it?

Thanks in advance guys

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 4/15/2012 7:32 PM (GMT -6)   
I've been on plaquenil for almost a year now. I didn't feel the full effect until three months in to it. I felt a slight effect at two month though.
It helps a lot with the fatigue and joint swelling for me.
One thing you must make sure to do is get a field vision and retina check every six months. There is a chance of damage to your eyes, but it's rare.
Joy

ebet24
Regular Member


Date Joined Jan 2010
Total Posts : 42
   Posted 4/16/2012 8:21 AM (GMT -6)   
The good news about plaquenil for me was I never experienced any side-effects at all...the bad news is I haven't noticed an improvement either. But my rheumy said that plaquenil can stop the progression of the disease, so I wonder if even though I've felt worse since I've been on it, how much worse it would be without plaquenil. Hope you feel better soon!

kaitlynn elizabeth
New Member


Date Joined Mar 2012
Total Posts : 17
   Posted 4/16/2012 2:00 PM (GMT -6)   
Yeah, I was informed that it can take between 4-12 weeks for it to show improvement.
I really hope that it does help with joint and overall inflammation and fatigue.
I just called my rheumy to see if my blood tests came back to see if i can start taking the medication yet, and after being on hold for almost five minutes all she could tell me was they'll have to call me back for it? how does the blood work correlate with being able to take the medication?
Also, a few questions about this medication, what kind of damage can it cause to the eyes and how would I be able to tell if it were? I've been reading that it can cause weight loss, and on average how much weight loss is there? and will it help to stop my hair from falling out? I use to have pretty thick hair and in the last 4-5 months its thickness has diminished and im only 20, I dont want to lose my hair! :(

Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7720
   Posted 4/16/2012 3:10 PM (GMT -6)   
Plaquenil and Your Eyes rolleyes

Here is an eye test that is easy for all of us to do online, without going to the doctor right away. Scroll down after you go to this site until a graph shows up with a dot in the center. Look at the dot with one eye at a time, and if the lines change, then you might need to see the doctor. Instructions & more information is available on the page.

Check Your Eyes
Lynnwood, Lupus & Sjogren's Moderator
DIAGNOSING-LUPUS & LUPUS-RESOURCES
"Life is far too important to be taken seriously" - Oscar Wilde

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 4/16/2012 4:36 PM (GMT -6)   
K.E., I've been on plaquenil for about a year. I've gained 10 lbs and lost 20 lbs in the last 6 months. So it affected me very little there. I'd love to lose 100 lbs more. :P
I used to have very thick hair myself, but my has thinned some. I can see my pink scalp in some places.
Joy

oreo11
Regular Member


Date Joined Feb 2011
Total Posts : 399
   Posted 4/16/2012 7:05 PM (GMT -6)   
I have been on Plaquenil for sometime now and the only side effect I have noticed is thinning of my hair and splotchy skin.  I am not sure of its full effect since I also take Prednisone every day.  I do get my eyes checked every 6 months to make sure all is well in there and I actaully do keep a copy of the graph with the dot in it on my fridge....just a little extra precaution.
 
Laura

LAWCHICK
Regular Member


Date Joined Jul 2010
Total Posts : 468
   Posted 4/17/2012 9:29 AM (GMT -6)   
Hi,

When I first started it I actually lost any feeling of being hungry, actually the thought of eating made me sick and I enjoy food. My stomach was just very sensititive. Also I had this odd thing where my foot felt very hot it was strange but didnt last long just a day. After a couple weeks I started to feel better and now I have no issues at all. I have been on it since Sept of last year.

Sadikata
New Member


Date Joined Apr 2012
Total Posts : 6
   Posted 4/17/2012 1:37 PM (GMT -6)   
Hi,
I've lost about 6 pounds in a few weeks time, but I haven't been on Plaquenil that long. I'm also hoping that it will stop some of my horrific hair loss. No luck yet though. Seriously thinking of rocking the buzz cut. So thin, and what isn't falling out is breaking off. I haven't had any side effects from it, yet, hopefully you will be able to tolerate it and it will help you feel better soon. :)
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, June 24, 2018 5:21 AM (GMT -6)
There are a total of 2,974,682 posts in 326,199 threads.
View Active Threads


Who's Online
This forum has 161297 registered members. Please welcome our newest member, Fastfreddie.
267 Guest(s), 2 Registered Member(s) are currently online.  Details
Resurrection, Noggin2u2